Arkansas, 2025Flash Flooding in Arkansas, January 30, 2025
January 30, 2025 · NWS LZK · 11 events in 10 counties and zones
A slowly lifting warm front across Arkansas led to a significant rain event across central and northern Arkansas during a period of several days. Rainfall totals mounted across the northern half of the state and by January 30th locations across central and northern Arkansas experienced Flash Flooding after receiving additional rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slowly lifting warm front across Arkansas led to a significant rain event across central and northern Arkansas during a period of several days. Rainfall totals mounted across the northern half of the state and by January 30th locations across central and northern Arkansas experienced Flash Flooding after receiving additional rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 30, 4:40 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 30, 4:40 AM CST, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
440 AM CST Thu Jan 30 2025
...New Aviation...
.Short Term...
(Today through Friday Night)
Issued at 201 AM CST Thu Jan 30 2025
Widespread convection is ongoing across much of WRN and NRN sections
of the CWA early this Thu morning...activity well ahead of the SFC
low to the SW of AR...and upper closed low to the west. As the
closed low to the west moves slowly closer to the state this
morning...the SFC low will lift NE into WRN AR by midday...with much
of the convection remaining generally across WRN into NRN sections
of the state. However...the ERN edge of convection looks to push
back east into central sections during the morning hrs. A vorticity
max will surge NE around the ERN periphery of the upper closed low
by this evening...allowing the SFC low and associated convection to
pick up momentum...pushing the activity more rapidly E/NE late this
afternoon and evening. Precip activity will then push east of the
state by late tonight...with drier conditions expected for Fri and
Fri night as the upper low moves east over AR.
The main concern with this convective activity through this
afternoon will be some areas of heavy rainfall. The primary axis of
heavy rainfall hasn't shifted much from the afternoon
forecast...with heaviest amounts expected from west central...into
portions of central and NERN AR. This is where the persistent
convection will linger longest...resulting in additional QPF from
midnight of 2 to 4 inches in this area. There are some indications
of locally higher amounts over 4 inches within this axis. Will keep
the flood watch in place for current spatial locations. Further
SE...QPF decrease considerably...with generally an inch or less
expected...with least amounts across far SERN AR.
There looks to still be some potential for a strong to SVR TSRA
through this afternoon for portions of the state. This threat will
be greatest across SRN sections...especially along the AR/LA border.
Further north...widespread precip will limit instability
considerably...with maybe an isolated strong TSRA. Even across SRN
sections...instability will be the limiting factor...but be in best
location of instability/SHR overlap.
Calmer conditions will then be seen for Fri...with the main upper
low moving overhead. A weak front will push through on Fri...but
mainly just a wind shift and some cloud cover is expected with this
FROPA. Temps will remain mild during the period.
&&
.Long Term...
(Saturday through Wednesday)
Issued at 201 AM CST Thu Jan 30 2025
Long term PD looks to bring benign condns to the FA, w/ settled and
drier wx prevailing thru at least mid-week next week. Upper lvl flow
wl stay zonal acrs the CONUS, w/ only lee cyclonic sfc flow noted
over the OK/TX panhandle region thru the PD, driving local Srly
to S/Wrly flow and generally warmer than nrml condns.
Long range guidance continues to advertise another synoptic cdfrnt
splitting the Srn and Nrn Plains by mid-week next week, though the
latest trends indicate this frnt stalling over the Ozark Plateau/Srn
MO, w/ cooler temps staying N of the FA, and a lack of any upper lvl
meridional flow supports this soln, at least w/in the range of the
long term PD. Otherwise, incrsg PoPs are currently noted over the
Nrn half of the FA, accompanying the aprchg frnt during the Wed-
Thurs timeframe.
&&
.Aviation...
(12Z TAFS)
Issued at 437 AM CST Thu Jan 30 2025
Widespread convection continues this morning over WRN into NRN
AR...with more scattered convective coverage over central to SRN
AR. The convective activity to the west will shift east throughout
the day...impacting all terminals eventually. Expect MVFR or lower
conditions at times...especially under the more intense activity.
Some improvements will be seen by this evening and especially
overnight as the storm system exits the area.
&&
.Preliminary Point Temps/PoPs...
Batesville AR 61 46 60 39 / 100 50 0 0
Camden AR 70 44 65 39 / 90 40 0 0
Harrison AR 58 43 52 35 / 100 10 0 0
Hot Springs AR 66 44 61 38 / 100 20 0 0
Little Rock AR 66 47 62 40 / 100 50 0 0
Monticello AR 71 49 65 42 / 90 80 0 0
Mount Ida AR 67 42 61 36 / 100 10 0 0
Mountain Home AR 57 43 54 36 / 100 20 0 0
Newport AR 63 48 60 41 / 100 70 0 0
Pine Bluff AR 69 48 65 40 / 100 70 0 0
Russellville AR 64 42 60 36 / 100 10 0 0
Searcy AR 63 46 62 39 / 100 60 0 0
Stuttgart AR 68 49 63 41 / 100 80 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this afternoon for ARZ004>008-014>017-024-
025-031>033-039-042>044-052>054-103-112-113-121>123-130-137-138-
140-141-203-212-213-221>223-230-237-238-240-241-313-340-341.
&&
SHORT TERM...62
LONG TERM....72
AVIATION...62
Hazardous weather outlook, Jan 30, 2:09 AM CST, 5 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
209 AM CST Thu Jan 30 2025
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-311100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
209 AM CST Thu Jan 30 2025
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms are expected through this afternoon for
most areas. Some areas of heavy rainfall could be seen...with
rainfall amounts of 2 to 4 inches forecast from west central into
portions of central and into northeast Arkansas. Locally higher
amounts over 4 inches could be seen within this area. This heavy
rainfall could result in an increased threat for river and flash
flooding. Rainfall amounts will decrease to the southeast...with
the threat for flash flooding more isolated.
A few strong to possibly severe thunderstorms may be seen through
this afternoon. The best chances for seeing any strong to severe
weather will be across far southern sections of the state. By
this evening and overnight...the threat for seeing heavy rainfall
and strong to severe weather will become low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flash Flood, Scott
- When
- January 30, 7:39 AM CST
- Where
- Scott County, 1.42 mi SSW of Evening Shade to 0.6 mi ESE of Hon
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.910, -94.138
Arkansas Highway 80 was closed in both directions due to high water over the highway.
Flash Flood, Scott
- When
- January 30, 7:39 AM CST
- Where
- Scott County, 1.55 mi WSW of Evening Shade to 1.38 mi WSW of Evening Shade
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.920, -94.155
Portions of Arkansas Highway 80 were closed due to water over the roadway.
Flash Flood, Yell
- When
- January 30, 10:20 AM CST
- Where
- Yell County, 2.39 mi NNE of Belleville to 2.55 mi NNE of Belleville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.131, -93.431
Flooding covered Arkansas Highway 307 making it impassable along with several other roads within Yell County.
Flash Flood, Pope
- When
- January 30, 12:20 PM CST
- Where
- Pope County, 0.75 mi W of Augsburg to 0.38 mi WSW of Augsburg
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.418, -93.243
Report via social media displayed several roads within the vicinity of Augsburg that were covered by high water.
Flash Flood, Montgomery
- When
- January 30, 12:32 PM CST
- Where
- Montgomery County, 2.35 mi SE of Pencil Bluff to 2.23 mi ESE of Pencil Bluff
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.610, -93.697
The US-Highway 270 bridge over the Ouachita River just east of Pencil Bluff was closed due to high water.
Flash Flood, Faulkner
- When
- January 30, 12:52 PM CST
- Where
- Faulkner County, 1.59 mi E of Vilonia to 1.94 mi E of Vilonia
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.081, -92.192
Reported via mPING of multiple basements flooded and creeks overflowing their banks east of the center of Vilonia.
Flash Flood, Van Buren
- When
- January 30, 1:33 PM CST
- Where
- Van Buren County, 0.33 mi ESE of Damascus to 0.77 mi E of Damascus
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 35.379, -92.414
COOP observer reported that 4.3 inches of total rainfall had fallen over the course of the heavy rain event with high water over multiple local roads and low water bridges in and around the community of Damascus.
Flash Flood, Sharp
- When
- January 30, 2:08 PM CST
- Where
- Sharp County, 0.7 mi NW of Cherokee Vlg to 1.37 mi NNW of Cherokee Vlg
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.307, -91.529
Arkansas Highway 175 was closed in both directions due to high water just north of Lake Cherokee on the northern side of Cherokee Village.
Flash Flood, Lawrence
- When
- January 30, 2:28 PM CST
- Where
- Lawrence County, 1.05 mi WNW of Jesup to 1.52 mi WNW of Jesup
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.025, -91.338
The intersection of Arkansas Highway 115 and Arkansas Highway 117 was closed due to high water.
Flash Flood, Garland
- When
- January 30, 2:50 PM CST
- Where
- Garland County, 2.11 mi SSE of Meyers to 2.39 mi SE of Meyers
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.444, -93.330
High water from Myers Creek was observed via a social media post flowing across Caddo Gap Road making it impassable.
Flash Flood, Jackson
- When
- January 30, 3:52 PM CST
- Where
- Jackson County, 2.09 mi SSW of Swifton to 1.86 mi S of Swifton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.791, -91.141
Arkansas Highway 224 was closed in both directions due to high water from Cattail Creek over the roadway near the community of Swifton.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Hawaii, January 30 to 31, 2025$140,000 · 6 events
- Flash Flooding and Flooding in Kentucky, January 30 to 31, 2025$25,000 · 15 events
- Tornado and Damaging Winds in Mississippi, January 30 to 31, 2025$17,000 · EF0 · 3 events
- Dense Fog in Illinois, January 30 to 31, 202514 events
- Dense Fog in Missouri, January 30 to 31, 202510 events
- High Wind in Texas, January 30, 202556 kt wind · 4 events
- Winter Weather in Colorado, January 30, 20253 events
- Flash Flooding in Oklahoma, January 30, 20252 events
- Flash Flooding in Arkansas, January 30, 20252 events
- Hail in Nebraska, January 30, 20250.75 in hail · 1 event
- Dense Fog in California, January 30, 20251 event
- Flood in Oklahoma, January 30, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1236241, 1237321, 1236243, 1236244, 1236247, 1237319, 1237329, 1237330, 1237324, 1237325, 1237328.